Jump to content
Sign in to follow this  
butterflyblossom

butteflyblossom: Jaded outlook since having been in the 'system' for 16 years.

Recommended Posts

butterflyblossom

Hey all! 

I am very pleased to have found this, what looks to be like a very well kept and informative supportive site

 

. I have been within the mental health system for 16 years now, and it feels like my life revolves around it. I am beginning to see that I really need to step away assertively from my doctors and social worker to have greater independance and sense of identity. 

 

I have been on Olanzapine and Epilum Chrono, or Sodium Valporate for all this time and I really want to go without soon. I won't do so until I know i'm fully prepared and ready, but I feel like I'm getting there which is great.I hope that my doctor complies with my wish when it comes to it.

 

I look forward to meeting some of you and sharing in stories and gaining and giving support. :-)

Share this post


Link to post
RachelE

Welcome to the site, Butterfly Blossom. I hope all goes well for you; maybe you can even turn out to be one of those "unicorns" who goes through withdrawal with only a few mild symptoms or none! ;)


I have been on so many medications since I was 20 and diagnosed as "mentally ill" that I have lost count.

Right now, however I have been taking:

Lamictal 25 mg: I went on it in March for only 13 days, then cold turkeyed off when I thought I was developing a rash because of it. Pretended to go back on it, but didn't. Not the best idea, but I had no way to reduce the dose. Anyhow I had no adverse withdrawal reactions, probably because I was on it for less than 2 weeks.

Abilify 20 mg:  I have been on this for several years. Actually at least half the time I have spent as a meds "consumer" I have been on this nasty pill. I finished tapering off it at the beginning of 2016. Was reinstated during the 4 days I spent in a psych ward in March. Tapered off it again in 10 weeks, from say March 15-June 30. Needless to say this is not exact, but I remember I was off it before July 4 (patriotic holiday in America!) I am doing fine, although I know I may have to wait till Christmas or later to know I am out of the danger zone for withdrawal psychosis. The main thing I notice about being off is that I no longer crave sweets all the time and am losing weight without trying. Good thing since I used to weigh 350 lbs.!

Effexor 150 mg: This is the real trouble-maker. Since I have no other way of tapering I do the best I can by bead counting. I unscrew the gel capsule and count out the tiny micro-capsules or beads inside. This works fairly well with the generic time release version. Only 120 beads to count of almost identical size. Lately I have been "holding" at 20 bead removal due to some major stress in my life. Moving hundreds of miles from my old home and a bout of strep throat that wouldn't respond to antibiotics.  I guess that means I'm on 120 mg of Effexor right now. On October 16 I am going to recommence my taper since I am safely moved and no longer have strep! 

I admit now that I did something stupid. I had trouble opening the extra strength gel capsules containing the beads so I reinstated at the original dose for a week. I know it's not good to play ping pong with my brain, but I could never open the capsules without spilling those microscopic balls all over so I was never sure what dosage I was taking! Thank the LORD that I finally have the old kind again and can safely count out the amount. I am now back on 135 mg and feel somewhat better.

October 30, 2016. I am down to 120 mg effexor. November 27, 2016. Down to 105 mg effexor. December 25, 2016. 90 mg effexor. January 15, 2017. 75 mg effexor. January 21. 82.5 mg effexor. January 23, 90 mg again. Feb. 14, 81.25 mg. Mar. 15, 72.5 mg. Mar. 27, 65 mg.  Apr. 9, 58.75 mg. Apr. 24, 52.5 mg.

Share this post


Link to post
ChessieCat

Hi butterflyblossom,

Welcome to SA.  There is a wealth of information on this site and it really good to have peer support and be able to ask questions when tapering.

 

 

It will be helpful if you would Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking.

 

I'm giving you a list of links to check out:


Before you begin tapering what you need to know


Taking multiple psych drugs? Which drug to taper first?

"If you're not having an adverse reaction from the other medications, taper the most activating drug first. This is usually an antidepressant or stimulant (ADHD drug)."

 

Why taper by 10% of my dosage?


Tips for tapering off olanzapine (Zyprexa)

 

These will hopefully provide tips about how to talk with your doctor.  In particular I like the one where the member says that they have told their doctor they want to be on the lowest possible dose, while having the intention of getting off the drug completely.  It is helpful to be assertive and know the ways to talk to the medical profession so that you can get what you need for your taper.

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?
 

These helped me to understand SA's harm reduction method of tapering no more than 10% of the previous dose followed by a hold of at least 3-4 weeks to allow the brain to adapt to not getting as much of the drug.

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery
 

You can ask questions here in your Intro/Update topic and journal your progress.  Click "Follow" top right and you will be notified when someone responds.


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy